RE: [MOL] question on chemo side effects [00155] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

RE: [MOL] question on chemo side effects



Thank you guys for your responses.  I couldn't decide whether it would be
better to encourage her to tough it out or accept the relief that some of
these drugs can offer.  I'm not one to tough things out if there is an
alternative but she had concerns about down the road if the symptoms
worsened, would the medication still be effective on her, ie would her
tolerance go up?  My answer was that they can always increase the dosage.
The doctor seemed to agree and has prescribed a mild sleeping pill (can't
think of the name) and a mild dosage of Xanax for when her mind starts to
race.  It makes me sick to think about all this but I guess I don't have the
luxury of whining.  

I read that Walter Payton just died of this bile duct cancer and he never
smoked so I guess I won't pressure her to quit smoking but I can't help but
think that if she stopped then it would slow down the cancer (my theory).
After reading what you all have been through, especially reading Kathy C's
story on what chemo did to her, I'm ready to quit smoking myself!  I will
keep you posted on when I'm going to stop.  But I don't want lung cancer and
if I keep smoking, it is inevitable.  I have stopped before for over a year
when I was pregnant and after Chance was born.  I thought by starting again
it would help me lose the last 5 or so pounds, for what price?  I'm done
ranting.  

Regards

Dusti



> ----------
> From: 	Argila, June[SMTP:ARGILA@telephonics.com]
> Reply To: 	mol-cancer@lists.meds.com
> Sent: 	Thursday, November 04, 1999 9:38 AM
> To: 	'mol-cancer@lists.meds.com'
> Subject: 	RE: [MOL] question on chemo side effects
> 
> Hi Dusti:  Zoloft the anti-anxiety helped me.  I used it for a period of
> about 6 weeks and then switched to St. John's Wort for about that same
> amount of time.
> 
> I also used something to sleep (Ativan) for at least a year.
> 
> Your friend June
> 
> > -----Original Message-----
> > From:	Barham, Dusti # IHTUL [SMTP:Dusti.Barham@tulsa.cistech.com]
> > Sent:	Thursday, November 04, 1999 10:21 AM
> > To:	'mol-cancer@lists.meds.com'
> > Subject:	[MOL] question on chemo side effects
> > 
> > Good morning everyone,
> > 
> > 	I have a question on what helped you get through the
> > anxiousness/agitation some of you have experienced while taking chemo.
> > My
> > Mother has finding it difficult to concentrate and is easily agitated,
> > says
> > it feels like when you quit smoking.  Would you recommend a drug for
> > this
> > like Xanax (her Doctor has suggested)?  She is doing some meditation
> > but her
> > mind is racing alot and it's driving her crazy.  My first instinct is
> > to say
> > 'bring on the sedative' so she doesn't have to suffer through this.
> > I
> > think that if I were pretty much bedridden, then it would drive me
> > crazy too
> > if I couldn't read.  What do you think?
> > 
> > 	Thanks for any help,
> > 
> > 	Dusti 
> > ----------------------------------------------------------------------
> > --
> > This is an automatically-generated notice.  If you'd like to be
> > removed
> > from the mailing list, please visit the Medicine-On-Line Discussion
> > Forum
> > at <http://www.meds.com/con_faq.html>, or send an email message to:
> > majordomo@lists.meds.com
> > with the subject line blank and the body of the message containing the
> > line:
> > unsubscribe mol-cancer your-email-address
> > where the phrase your-email-address is replaced with your actual email
> > address.
> > ----------------------------------------------------------------------
> > --
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the
> line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------
> 
------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------